It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi Johnny,

I totally understand what you are going through and what you are feeling. I was on Ativan for an inner ear infection. The most I ever took was l mg daily, the equivilant of 10mg Valium. I took this for 18 mos. When I discovered my symptoms were occuring between doses I realized I had become "dose tolerant" and decided to taper off. I used a water taper method developed by Dr. Heather Ashton and tapered over 18 mos. I call it my "turtle taper". It made the transition much easier and I cut my dose only after I stablized after a previous cut, approximately every 2-3 weeks. You can see why it took me so long.

I don't know what symptoms you are experiencing but I had a constant feeling of a tight band around my head, blurred vision, insomnia, nausea, dizziness, muscle aches and major anxiety. I had these symptoms even after I was off Ativan completely but to a lesser degree. Sometimes one of the symptoms would disappear only to reappear suddenly and more strongly, then disappear again. All symptoms gradually left me about 1 year after my last tiny crumb. I have read that it can take the same amount of time you were on the drug to get it totally out of your system. That is a little hard to believe...but in reality, it does take your body a LONG time to recover.

How fast did you taper? I've read some people go back on a longer acting benzo like Valium and taper again over a longer period of time. If you have been off since Dec. I would suggest sticking it out. You have 4 mos under your belt. Eat healthy, exercise and do your best to fight off the symptoms. After all, they are only symptoms. Are you working with your Dr. on this? Dr's sometime prescribe an antidepressant (SSRI's) to help with the withdrawal symptoms. Supposed to help with the anxiety symptoms as well. I chose not to and did OK.

I applaud your efforts. Ativan isn't a drug to use on a daily basis for more than a few weeks. It does it's job very well, I'll admit. I never felt better in my life. It absolutely energized me and gave me tremendous confidence.

Hang in there and try to ignore what you are feeling. It would be a shame to give in to this after being off for 4 months.


Feel better sonn. :)





All times are GMT -7. The time now is 02:38 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!